Alert archive / Colorado / Winter Storm Warnings in 2015

Winter Storm Warning 11, NWS Denver/Boulder, CO

May 10, 201517 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at May 10, 2015, 5:56 AM MDT for 17 counties in Colorado. It was in force for 3 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2015, 5:56 AM MDT (11:56 UTC)
Expired
May 10, 2015, 9:00 AM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 9 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:00 AM MDTSNOW 44 E Greeley, CO
May 10, 6:00 AM MDTSNOW 61 Nnw Federal Heights, CO
May 10, 6:00 AM MDTSNOW 93 Ese Perry Park, CO
May 10, 6:15 AM MDTSNOW 6.33 Nw Idledale, CO
May 10, 6:30 AM MDTSNOW 93 Sse Aurora, CO
May 10, 6:45 AM MDTSNOW 14 E Fort Collins, CO
May 10, 6:45 AM MDTSNOW 42 Sse Federal Heights, CO
May 10, 7:00 AM MDTSNOW 34 Ene Nederland, CO
May 10, 7:00 AM MDTSNOW 3.2N Longmont, CO
May 10, 7:00 AM MDTSNOW 3.91 S Greeley, CO
May 10, 7:00 AM MDTSNOW 4Denver Intl Airport, CO
May 10, 7:00 AM MDTSNOW 51 N Highlands Ranch, CO
May 10, 7:00 AM MDTSNOW 5.12 Ne Thornton, CO
May 10, 7:00 AM MDTSNOW 8.35 Sse Aurora, CO
May 10, 7:05 AM MDTSNOW 6.11 Nnw Louisville, CO
May 10, 7:05 AM MDTSNOW 810 N Elizabeth, CO
May 10, 7:13 AM MDTSNOW 22 S Sterling, CO2 DAY TOTAL
May 10, 7:31 AM MDTSNOW 4.13 Ese Tiny Town, CO
May 10, 7:31 AM MDTSNOW 7.21 W Northglenn, CO
May 10, 7:31 AM MDTSNOW 83 W Conifer, CO
May 10, 7:31 AM MDTSNOW 9.52 N Centennial, CO
May 10, 7:45 AM MDTSNOW 1.92 N Longmont, CO
May 10, 7:45 AM MDTSNOW 51 Sw Westminster, CO2.72 LIQUID
May 10, 8:00 AM MDTSNOW 4.5Westminster, CO
May 10, 8:00 AM MDTSNOW 5.11 Wsw Broomfield, CO
May 10, 8:15 AM MDTSNOW 4.51 Sw Evergreen, CO
May 10, 8:15 AM MDTSNOW 71 Wnw Ponderosa Park, CO
May 10, 8:15 AM MDTSNOW 74 Sw Elizabeth, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 11.9 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS45 KBOU 101156
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
556 AM MDT SUN MAY 10 2015

...WINTER STORM WARNING FOR THE NORTH CENTRAL MOUNTAINS AND FRONT
RANGE FOOTHILLS EARLY THIS MORNING...

...WINTER STORM WARNING CONTINUES FOR THE PLAINS THIS MORNING...

.THE STRONG SPRING STORM THAT BROUGHT ALL THE RAIN AND SNOW TO
NORTHEAST COLORADO YESTERDAY AND OVERNIGHT IS NOW MOVING OUT OF
THE STATE AND ONTO THE CENTRAL PLAINS. LIGHT SNOW CONTINUES
FALLING THIS MORNING ACROSS THE PLAINS...BUT SNOW IS DECREASING
OVER THE FOOTHILLS AND ADJACENT PLAINS. DRIER CONDITIONS WILL
SPREAD TO THE REMAINDER OF THE NORTHEAST COLORADO PLAINS BY
MIDDAY.

TRAVEL WILL REMAIN HAZARDOUS THIS MORNING WHERE SLUSHY AND SNOW
COVERED ROADS WILL PERSIST UNTIL TEMPERATURES WARM ENOUGH TO MELT
DOWN THE SNOW. THE WET HEAVY SNOW WILL ALSO WEIGH DOWN TREES AND
BREAK BRANCHES. POWER OUTAGES ARE ALSO POSSIBLE WITH THE HEAVY
WET SNOW.

COZ035-036-038>046-048-049-101500-
/O.CAN.KBOU.WS.W.0010.000000T0000Z-150510T1500Z/
/O.NEW.KBOU.WS.W.0011.150510T1200Z-150510T1500Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS
556 AM MDT SUN MAY 10 2015

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER IS CONTINUING A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 AM MDT
THIS MORNING.

* TIMING...LIGHT SNOW WILL CONTINUE OVER THE PLAINS OF NORTHEAST 
  COLORADO THIS MORNING AND THEN DIMINISH. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS SHOULD BE LESS 
  THAN AN INCH THIS MORNING. 

* WIND/VISIBILITY...NORTH TO NORTHEAST 15 TO 20 MPH WITH SOME 
  GUSTS UP TO 30 MPH WILL OCCUR OVER FAR NORTHEAST COLORADO THIS 
  MORNING. VISIBILITY MAY DROP BELOW A MILE IN THE SNOW AT TIMES 
  THIS MORNING 

* IMPACTS...TRAVEL WILL BE DIFFICULT AND HAZARDOUS DUE TO SNOW 
  COVERED AND SLUSHY ROADS. THE WET HEAVY SNOW WILL WEIGH DOWN 
  TREES AND BREAK BRANCHES. SOME POWER OUTAGES MAY ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ033-034-101300-
/O.CAN.KBOU.WS.W.0010.000000T0000Z-150510T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
556 AM MDT SUN MAY 10 2015

...WINTER STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ALLOWED THE WINTER
STORM WARNING TO EXPIRE. 

THE WINTER STORM WARNING FOR NORTH CENTRAL COLORADO MOUNTAINS HAS
EXPIRED. SIGNIFICANT SNOWFALL IS NO LONGER EXPECTED IN THE
WARNING AREA.

$$

COZ037-101300-
/O.CAN.KBOU.WW.Y.0017.000000T0000Z-150510T1200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE...
SOUTH PARK
556 AM MDT SUN MAY 10 2015

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ALLOWED THE WINTER
WEATHER ADVISORY TO EXPIRE.  

THE WINTER WEATHER ADVISORY FOR SOUTH PARK HAS EXPIRED.
SIGNIFICANT SNOWFALL IS NO LONGER EXPECTED IN THE WARNING AREA.


$$

COZ050-051-101800-
/O.CON.KBOU.WW.Y.0017.000000T0000Z-150510T1800Z/
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
556 AM MDT SUN MAY 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* TIMING...SNOW WILL CONTINUE FALLING OVER THE NORTHEAST CORNER 
  OF COLORADO THIS MORNING. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES 
  POSSIBLE. 

* WIND/VISIBILITY...NORTH TO NORTHEAST 15 TO 20 MPH WITH GUSTS 
  UP TO 30 MPH THIS MORNING. VISIBILITY MAY DROP BELOW A HALF 
  MILE AT TIMES IN THE SNOW AND BLOWING SNOW. 

* IMPACTS...TRAVEL WILL BECOME DIFFICULT AND HAZARDOUS DUE TO 
  HEAVY SNOW...SNOW COVERED ROADS AND POOR VISIBILITY. THE WET 
  HEAVY SNOW WILL WEIGH DOWN TREES AND BREAK BRANCHES. SOME 
  POWER OUTAGES MAY ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
1 follow-up statement
689 
WWUS45 KBOU 101450
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
850 AM MDT SUN MAY 10 2015


COZ035-036-038>046-048-049-101600-
/O.EXP.KBOU.WS.W.0011.000000T0000Z-150510T1500Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS
850 AM MDT SUN MAY 10 2015

...WINTER STORM WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THERE WILL BE SOME LINGERING LIGHT SNOW SHOWERS AROUND THE REGION
THIS MORNING WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. IN
ADDITION TO THE FLOODING FROM THE PAST FEW DAYS...ROADS WILL BE
ICY IN SPOTS...ESPECIALLY OVER BRIDGES AND OVERPASSES. SLOW DOWN
THIS MORNING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.


$$

COZ050-051-101600-
/O.CAN.KBOU.WW.Y.0017.000000T0000Z-150510T1800Z/
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
850 AM MDT SUN MAY 10 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THERE WILL BE SOME LINGERING LIGHT SNOW SHOWERS AROUND THE REGION
THIS MORNING WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. IN
ADDITION TO THE FLOODING FROM THE PAST FEW DAYS...ROADS WILL BE
ICY IN SPOTS...ESPECIALLY OVER BRIDGES AND OVERPASSES. SLOW DOWN
THIS MORNING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at May 10, 4:37 AM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 10, 4:37 AM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
437 AM MDT SUN MAY 10 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 437 AM MDT SUN MAY 10 2015

THE END OF AN INTERESTING WEATHER WEEK APPEARS TO BE COMING INTO
FOCUS AS THE UPPER LEVEL LOW CONTINUES ITS NORTHEASTWARD PROGRESS.
LIGHT SNOW CONTINUES FALLING ACROSS THE PLAINS AS THE WRAP-AROUND
MOISTURE IN THE NORTHWEST QUADRANT OF THE STORM PASSES OVER THE
FORECAST AREA. AS THE UPPER LOW MOVES INTO WESTERN NEBRASKA...IT
SHOULD PULL THIS AREA OF PRECIPITATION NORTHEAST WITH IT. ANY
ADDITIONAL SNOW ACCUMULATIONS THIS MORNING SHOULD BE LESS THAN AN
INCH. WILL LET THE WINTER STORM WARNING REMAIN IN PLACE ON THE
PLAINS THROUGH 9 AM...SINCE MORNING ROADS ARE GOING TO START OFF
PRETTY SLICK AND SNOW COVERED. HIGHLIGHTS IN THE MOUNTAINS WILL BE
ALLOWED TO EXPIRE AT 6 AM. SCATTERED SNOW SHOWERS WILL CONTINUE
IN THE MOUNTAINS TODAY AS AN INITIALLY MOIST NORTHWEST FLOW
PATTERN DEVELOPS AS THE UPPER LOW MOVES TO NEBRASKA. THE AIRMASS
WILL BE GRADUALLY DRYING THROUGH TODAY...LEADING TO A GRADUAL END
TO SNOW SHOWER ACTIVITY OVER THE MOUNTAINS.

SKIES ACROSS THE PLAINS SHOULD CLEAR OUT THIS AFTERNOON...BUT COOL
NORTHERLY FLOW AND PARTLY CLOUDY SKIES TONIGHT ARE GOING TO ALLOW
SURFACE TEMPERATURES TO DROP INTO THE UPPER 20S. WILL ISSUE A
FROST ADVISORY FOR THE PLAINS...JUST IN CASE ANYBODY HAS THE
ABILITY TO PROTECT VEGETATION THAT WOULD BE SUSCEPTIBLE TO
FREEZING TEMPERATURES.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 437 AM MDT SUN MAY 10 2015

MODELS HAVE NORTHWESTERLY FLOW ALOFT ON MONDAY...THEN AN UPPER
RIDGE MOVES ACROSS THE STATE MONDAY NIGHT. THERE IS SOUTHWESTERLY
FLOW FOR THE CWA TUESDAY AND TUESDAY NIGHT. THERE IS DOWNWARD QG
VERTICAL VELOCITY PROGGED OVER THE FORECAST AREA MONDAY AND MONDAY
EVENING...THEN WEAK UPWARD MOTION THE REST OF MONDAY NIGHT THROUGH
TUESDAY NIGHT. IN THE BOUNDARY LAYER...THERE MAY STILL BE SOME
EASTERLY FLOW ON MONDAY FOR THE PLAINS...THEN NORMAL DIURNAL
PATTERNS TAKE OVER MONDAY NIGHT...WITH A MX OF SOUTHERLY FLOW AND
DOWNSLOPING TUESDAY...AND DRAINAGE AGAIN TUESDAY NIGHT. MOISTURE
WISE...MONDAY IS CERTAINLY DRIER THAN IT HAS BEEN THE LAST SEVERAL
DAYS...BUT THERE IS STILL SOME AROUND MONDAY. IT DRIES OUT MORE
MONDAY NIGHT INTO TUESDAY. THEN THERE IS AN INCREASE TUESDAY
AFTERNOON AND NIGHT. THERE IS A TINY BIT OVER CAPE OVER THE SOUTH
CENTRAL CWA LATE DAY MONDAY. THE CAPE IS MORE SUBSTANTIAL LATE DAY
TUESDAY...WITH A FEW AREAS OVER THE PLAINS AND FOOTHILLS HAVING
MORE THAN 1000 J/KG. THE LAPSE RATES SHOW A FIERCE STABLE LAYER
FOR THE PLAINS FOR LATE DAY MONDAY...WITH PRETTY STEEP RATES FOR
TUESDAY AFTERNOON. BOUNDARY LAYER DEW POINTS ARE IN THE MID 20S TO
MID 30S F RANGE ON MONDAY INTO EARLY TUESDAY...BUT THEY INCREASE
INTO THE 40S F BY LATE DAY TUESDAY. THERE IS NO MEASURABLE
PRECIPITATION ON THE QPF FIELDS UNTIL TUESDAY AFTERNOON AND
EVENING...WHERE THERE ARE MINIMAL AMOUNTS FOR THE HIGH MOUNTAINS
AND FOOTHILLS. FOR POPS...WILL GO WITH 10-20%S IN THE MOUNTAINS
LATE DAY MONDAY...THEN 10-40%S FOR LATE DAY TUESDAY WITH THE
HIGHEST POPS FOR THE HIGH COUNTY. FOR TEMPERATURES...MONDAY'S
HIGHS ARE 3-7 C WARMER THAN TODAY'S. TUESDAY'S HIGHS WARM-UP AN
ADDITIONAL 5-13 C OVER MONDAY'S. FOR THE LATER DAYS...WEDNESDAY
THROUGH SATURDAY...MODELS HAVE SOUTH-SOUTHWESTERLY FLOW ALOFT
WEDNESDAY...WITH A WEAK UPPER TROUGH TO MOVE ACROSS DURING THE
AFTERNOON AND EVENING. THE GFS HAS ANOTHER ONE ON THURSDAY...THE
ECMWF DOES NOT. THE SOUTHWESTERLY FLOW ALOFT INCREASES BY FRIDAY
INTO SATURDAY...WITH A MORE SIGNIFICANT UPPER TROUGH TO MOVE INTO
COLORADO SATURDAY NIGHT.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 437 AM MDT SUN MAY 10 2015

IMPROVING CONDITIONS WILL BE SLOW TO OCCUR THIS MORNING AS WRAP-
AROUND MOISTURE PRODUCES LIGHT SNOW AND IFR CEILINGS THROUGH ABOUT
7 OR 8 AM. MVFR CONDITIONS ARE EXPECTED THROUGH MIDDAY WITH A FEW
LINGERING SNOW SHOWERS POSSIBLE. CEILINGS SHOULD LIFT TO VFR
CATEGORY BY EARLY AFTERNOON...BUT COULD REMAIN AROUND 4000-5000
FEET AGL. ADDITIONAL IMPROVEMENT WILL TAKE PLACE TONIGHT. THE
LIGHT SNOW THIS MORNING IS NOT EXPECTED TO PRODUCE ANY MEASURABLE
ACCUMULATIONS...ESPECIALLY AFTER THE SUN HAS RISEN.

&&

.HYDROLOGY...
ISSUED AT 437 AM MDT SUN MAY 10 2015

HYDROLOGY SITUATION HAS STABILIZED SOMEWHAT WITH THE COOLER
TEMPERATURES BRINGING SNOWFALL TO THE PLAINS RATHER THAN
ADDITIONAL RAINFALL. HOWEVER...RIVER LEVELS ARE GOING TO REMAIN
ELEVATED THROUGH TODAY AS THE SNOW ON THE GROUND BEGINS MELTING
AND CONTINUING THE RUNOFF PROCESS. A FLOOD CREST WILL BE WORKING
ITS WAY DOWN THE SOUTH PLATTE RIVER WITH FLOODING PROBLEMS
EXPECTED FROM THE GREELEY VICINITY DOWNSTREAM TO FORT MORGAN AND
STERLING THROUGH THE REST OF THIS WEEK. THE OTHER AREA OF CONCERN
WILL BE THE EASTERN PLAINS FROM LIMON AND EASTERN ELBERT COUNTY UP
THROUGH NORTHEAST WELD AND WESTERN LOGAN COUNTIES. A LOT OF
AGRICULTURAL LAND REMAINS UNDER WATER FROM THE HEAVY RAINS THAT
FELL FRIDAY AND SATURDAY. THE TERRAIN IS SO FLAT THAT IT WILL TAKE
SEVERAL DAYS FOR THE WATER TO FIND ITS WAY TO CREEKS AND
TRIBUTARIES OR TO ABSORB INTO THE GROUND. FLOOD WARNINGS AND FLOOD
ADVISORIES WILL REMAIN IN EFFECT FOR NOW.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 8 PM THIS EVENING TO 9 AM MDT MONDAY FOR
COZ038>046-048>051.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR COZ050-051.

WINTER STORM WARNING UNTIL 9 AM MDT THIS MORNING FOR COZ035-036-
038>046-048-049.

WINTER STORM WARNING UNTIL 6 AM MDT EARLY THIS MORNING FOR
COZ033-034.

WINTER WEATHER ADVISORY UNTIL 6 AM MDT EARLY THIS MORNING FOR
COZ037.

&&

SHORT TERM...DANKERS
LONG TERM...RJK
AVIATION...DANKERS
HYDROLOGY...DANKERS
Hazardous weather outlook, May 9, 11:09 AM MDT, 18 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1109 AM MDT SAT MAY 9 2015

COZ030>051-101715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1109 AM MDT SAT MAY 9 2015

...NUMEROUS FLOOD AND FLASH FLOOD WARNINGS AND WATCHES IN EFFECT
ACROSS NORTHEAST COLORADO TODAY AND THIS EVENING...
...WINTER STORM WARNING IN THE MOUNTAINS THIS AFTERNOON AND
TONIGHT...
...WINTER STORM WATCH IN THE FOOTHILLS...URBAN CORRIDOR AND
ADJACENT PLAINS 9 PM THIS EVENING THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM APPROACHING COLORADO TODAY WILL CREATE A
RANGE OF HAZARDOUS WEATHER SITUATIONS THROUGH TONIGHT. THE COOL
AND WET WEATHER OF THE PAST WEEK HAS BROUGHT SOIL MOISTURE LEVELS
TO NEAR SATURATION AND HAS RAISED RIVER LEVELS TO NEAR BANKFULL.
RAIN SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE APPROACHING
STORM SYSTEM ARE CAUSING RIVERS TO APPROACH OR EXCEED FLOOD
STAGES. THE HEAVIER RAIN SHOWERS MAY ALSO CAUSE FLASH FLOODING AT
TIMES.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FROM THE
FRONT RANGE FOOTHILLS EASTWARD ACROSS THE NORTHEAST COLORADO
PLAINS. RESIDENTS SHOULD BE ALERT FOR FLOODING PROBLEMS. IN
ADDITION...RAIN SHOWERS IN THE FOOTHILLS BELOW 7 THOUSAND FEET
MAY CAUSE THE RELEASE OF ROCK OR MUD SLIDES IN THE FOOTHILL
CANYONS. THESE ROCK SLIDES CAN OCCUR WITH LITTLE WARNING.

ON THE FAR EASTERN PLAINS THERE IS ALSO A THREAT OF SEVERE
THUNDERSTORMS TODAY AS MOIST AND UNSTABLE AIR IS BEING DRAWN INTO
THE STATE FROM KANSAS. THE VERTICAL WIND SHEAR PROFILE IS GOING TO
MAKE IT POSSIBLE FOR SOME THUNDERSTORMS OVER LINCOLN AND
WASHINGTON COUNTIES TO BECOME SEVERE...PRODUCING LARGE HAIL AND
TORNADOES.

THE SNOW LEVEL WILL BE AROUND 7000 FEET THIS AFTERNOON AND
WILL LOWER TO 5000 FEET TONIGHT AS COLD AIR BEHIND THE STORM
SYSTEM INTRUDES FROM THE NORTH. AREAS STORM TOTALS OF 8 TO 16
INCHES ABOVE 9 THOUSAND FEET. IN THE FRONT RANGE FOOTHILLS...URBAN
CORRIDOR AND ADJACENT PLAINS...RAIN WILL CHANGE QUICKLY OVER TO
SNOW THIS AFTERNOON AND EVENING. A WINTER STORM WATCH IS IN EFFECT
FOR THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND NORTHEAST
PLAINS FROM 9 PM THIS EVENING THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE OVER NE COLORADO SUNDAY MORNING INTO THE EARLY
AFTERNOON BEFORE TAPERING OFF FROM SOUTH TO NORTH SUNDAY EVENING.
TOTAL ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE OVER THE
PLAINS BY SUNDAY AFTERNOON. GUSTY NORTH WINDS UP TO 40 MPH MAY
PRODUCE POOR VISIBILITIES IN OPEN AREAS THROUGH THE MORNING HOURS.
BY EARLY AFTERNOON CONDITIONS WILL SLOWLY IMPROVE OVER NORTHEAST
COLORADO.

IN THE MOUNTAINS PERIODS OF SNOW WILL LINGER THROUGH THE AFTERNOON
HOURS WITH ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES WITH STORM
TOTAL OF 8 TO 16 INCHES.

A DRYING TREND IS EXPECTED FOR MONDAY AND TUESDAY HOWEVER A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS MAY RETURN BY WEDNESDAY. TEMPERATURES
WILL GRADUALLY RETURN TO SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FOR REPORTS OF
SEVERE WEATHER ON THE FAR EASTERN PLAINS AND REPORTS OF FLOODING
OR FLASH FLOODING IN AREAS THAT EXPERIENCE HEAVY RAIN.

In the hours before

Local storm report, May 10, 12:13 AM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1213 AM MDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
05/10/2015  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

1200 AM     SNOW             5 E BOULDER             40.03N 105.16W
05/10/2015  M2.5 INCH        BOULDER            CO   TRAINED SPOTTER

1200 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
05/10/2015  M3.5 INCH        DENVER             CO   OFFICIAL NWS OBS

1110 PM     SNOW             5 ENE CENTENNIAL        39.62N 104.78W
05/09/2015  M5.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            SOME TREE DAMAGE, BRANCHES SNAPPED

1100 PM     SNOW             LAFAYETTE               39.99N 105.10W
05/09/2015  M2.0 INCH        BOULDER            CO   TRAINED SPOTTER

1044 PM     HEAVY SNOW       2 NW AURORA             39.70N 104.81W
05/09/2015  M8.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            TREE DAMAGE

1040 PM     HEAVY SNOW       3 WSW CONIFER           39.50N 105.35W
05/09/2015  M6.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

1025 PM     SNOW             2 SSW BOULDER           40.00N 105.27W
05/09/2015  M2.2 INCH        BOULDER            CO   TRAINED SPOTTER

            DAVID SKAGGS RESEARCH CENTER

1001 PM     HEAVY SNOW       4 NW ELIZABETH          39.40N 104.65W
05/09/2015  M6.5 INCH        ELBERT             CO   TRAINED SPOTTER

            3 INCHES PAST HOUR

1000 PM     SNOW             3 N BLACK HAWK          39.84N 105.49W
05/09/2015  M4.4 INCH        GILPIN             CO   TRAINED SPOTTER

0915 PM     SNOW             3 ESE PERRY PARK        39.24N 104.93W
05/09/2015  M5.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

            PAST 3 HOURS

0915 PM     SNOW             GENESEE                 39.69N 105.27W
05/09/2015  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

            PAST 5 HOURS

0900 PM     SNOW             3 W GREELEY             40.42N 104.80W
05/09/2015  M1.0 INCH        WELD               CO   TRAINED SPOTTER

0855 PM     SNOW             3 S PARKER              39.47N 104.76W
05/09/2015  M3.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

0830 PM     FLOOD            BRUSH                   40.26N 103.63W
05/09/2015                   MORGAN             CO   TRAINED SPOTTER

            MANY ROADS ACROSS MORGAN COUNTY ARE IMPASSABLE.
            INTERSTATE 76 IS BEING DETOURED DUE TO FLOODING AT MILE
            MARKER 66.

0810 PM     SNOW             ANTERO JUNCTION         38.92N 105.97W
05/09/2015  E5.0 INCH        PARK               CO   TRAINED SPOTTER

            SINCE 230 PM

0730 PM     SNOW             4 NW ELIZABETH          39.40N 104.65W
05/09/2015  M2.0 INCH        ELBERT             CO   TRAINED SPOTTER

0700 PM     FLOOD            LIMON                   39.27N 103.69W
05/09/2015                   LINCOLN            CO   LAW ENFORCEMENT

            THE LINCOLN COUNTY SHERRIF REPORTS SEVERAL ROADS ACROSS
            LINCOLN COUNTY IMAPASSABLE DUE TO FLOODING

0700 PM     SNOW             PEETZ                   40.96N 103.11W
05/09/2015  M0.0 INCH        LOGAN              CO   COUNTY OFFICIAL

            EXTENSIVE FLOODING OF FIELDS ACROSS PORTIONS OF THE
            COUNTY. SEVERAL ROADS IMPASSABLE DUE TO FLOODING

0615 PM     SNOW             3 WSW CONIFER           39.50N 105.35W
05/09/2015  M3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0500 PM     FLOOD            2 S TINY TOWN           39.57N 105.22W
05/09/2015                   JEFFERSON          CO   TRAINED SPOTTER

            SEVERAL DRIVEWAYS WASHED OUT ON TURKEY CREEK ROAD DUE TO
            FLOODING

0440 PM     TORNADO          9 WSW LIMON             39.22N 103.84W
05/09/2015                   ELBERT             CO   TRAINED SPOTTER

0430 PM     TORNADO          10 SE SIMLA             39.04N 103.95W
05/09/2015                   ELBERT             CO   TRAINED SPOTTER

0420 PM     TORNADO          15 SE KARVAL            38.58N 103.33W
05/09/2015                   LINCOLN            CO   STORM CHASER

0415 PM     TORNADO          8 S KARVAL              38.61N 103.53W
05/09/2015                   LINCOLN            CO   COUNTY OFFICIAL

0415 PM     TORNADO          3 W KARVAL              38.73N 103.59W
05/09/2015                   LINCOLN            CO   LAW ENFORCEMENT

            MINOR DAMAGE TO TREES AND A SHED.

0145 PM     HEAVY RAIN       2 N FORT MORGAN         40.29N 103.79W
05/09/2015  M4.50 INCH       MORGAN             CO   PUBLIC

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:49 PM MDTAreal Flood WarningBOUAdams, Arapahoe, Elbert, Lincoln, Logan, Morgan and 2 more18 hr
May 10, 5:26 AM MDTFrost AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more26 hr
May 10, 1:04 PM MDTAreal Flood WarningBOUAdams, Arapahoe, Logan, Morgan, Washington, Weld24 hr

Nearby

Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.